See Alike in...

Alike App

Browser

A424

561d

I stopped taking birth control earlier this year because I wanted to see how it affected my mental health. I’m now less anxious and fatigued than before but i’m wondering if I should start taking it again. After doing a lot of research I really think I may have endometriosis due to stomach inflammation, gas, bloating, painful periods, severe burning pain in my pelvic area where the uterus is, fatigue, gluten and dairy intolerance, and during my first pap smear a few days ago my dr said my cervix was red. So far my symptoms have just been assumed to be my IBS and mental health. I haven’t told my dr I stopped taking the pill. Should I just try taking it again now to see if the pain improves and tell my dr then, or just tell her now that my pain started after getting off the pill and ask about this? I don’t want to go back to more anxiety and fatigue but if it manages my pain I may have to start it again.

Top reply
    • Belugabear

      560d

      @A424 if you’re able to, seek out an endo specialist! You usually don’t need a referral to them, but check with your insurance. Look up Nancy’s Nook, they have a list of doctors! If you’re in pain it’s worth continuing to push even after seeing many stupid doctors, from someone who saw MANY doctors who ignored her

    • Belugabear

      560d

      Hi! Definitely talk to your doctor before ever starting or stopping a medication. But there are so many options for managing your pain! I have tried many things so if you have any questions about endo let me know. But there are pills with less side effects and many other treatments in general available!

      • A424

        560d

        @Belugabear I just need to actually be diagnosed first, but I don’t think these incompetent drs will ever think of endo for me, because of course my severe burning pain in my pelvic area is only due to my ibs and mental health, and an SSRi will solve all my issues according to them :)

        • Belugabear

          560d

          @A424 if you’re able to, seek out an endo specialist! You usually don’t need a referral to them, but check with your insurance. Look up Nancy’s Nook, they have a list of doctors! If you’re in pain it’s worth continuing to push even after seeing many stupid doctors, from someone who saw MANY doctors who ignored her

    • Aundie

      561d

      I think its best to tell you doctor that you are off the pill. It is a very strong possibility that your symptoms are endo related. In my opinion it’s best to write down a list of all the pros and cons. If you benefited more from the pill then you can always look into it again. For me, I am struggling to find something without hormones for pain currently. I was recently diagnosed with endometriosis earlier this year. After my lap I was advised to take the pill. I was on the pill for one month, in that time I became suicidal and nauseous to a point I was too dizzy to drive safely. I do understand that there is a “transitional period” but even after a week on the pill I turned into the worst version of myself. After this I decided that the pill is not something worthwhile because of its side effects. This isn’t meant to discourage you, it seems you were okay on the pill and it worked more than it harmed you. There are other forms of birth control out there that might be more suitable to you. With this said I definitely recommend talking to your doctor. I wish you luck!

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion